MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Noise, Audible (3273); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr stuck with the wire.The 50% stenosed target lesion was located in the moderately tortuous and 70% calcified tibial area.A 1.25mm peripheral rotalink plus and rotawire were selected for use.During the procedure, the device made an abnormal sound and it stopped.The burr was stuck and could not come out as a whole system with wire.The devices were pulled out using a non-bsc support catheter.It was reported the wire may have detached and the burr was stuck.The devices were removed completely from the patient and the procedure was completed using angioplasty.No complications were reported, and patient was fine post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the peripheral rotalink device was connected to the rotablator console control system and the foot pedal was pressed while the returned rotawire was inserted, the device staled and would not run.Abnormal noises were heard coming from the device during attempted rotation.Further functional testing was performed using the returned rotawire.During testing, the returned rotawire was able to be removed with resistance but was not able to be reinserted due to a kink in the proximal end of the wire.In order to determine the functionality of the peripheral rotalink device, additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the rotablator device with no resistance or issues.The peripheral rotalink device was then reconnected to the rotablator console control system.When the foot pedal was pressed, the device was able to reach and maintain optimal rpm with no resistance or issues.Product analysis confirmed the reported events, as the device stalled and generated abnormal noises during attempted rotation with the returned rotawire inserted but, was able to reach and maintain optimal rpm after the returned wire was removed with resistance.The returned wire was unable to be reinserted into the device due to a kink in the wire.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17405899
Report Number2124215-2023-37270
Device Sequence Number15234217
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0031175595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown